Share This Article:

Tests for Two-Sample Location Problem Based on Subsample Quantiles

Abstract Full-Text HTML Download Download as PDF (Size:87KB) PP. 70-74
DOI: 10.4236/ojs.2014.41007    2,769 Downloads   3,844 Views   Citations

ABSTRACT

This paper presents a new class of test procedures for two-sample location problem based on subsample quantiles. The class includes Mann-Whitney test as a special case. The asymptotic normality of the class of tests proposed is established. The asymptotic relative performance of the proposed class of test with respect to the optimal member of Xie and Priebe (2000) is studied in terms of Pitman efficiency for various underlying distributions.

Conflicts of Interest

The authors declare no conflicts of interest.

Cite this paper

P. Pandit, S. Kumari and S. Javali, "Tests for Two-Sample Location Problem Based on Subsample Quantiles," Open Journal of Statistics, Vol. 4 No. 1, 2014, pp. 70-74. doi: 10.4236/ojs.2014.41007.

References

[1] J. Hajek and Z. Sidak, “Theory of Rank Tests,” Academic Press, New York, 1967.
[2] J. V. Deshpande and S. C. Kochar, “Some Competitors of Wilcoxon-Mann Whitney Test for the Location Alternatives,” Journal of Indian Statistical Association, Vol. 19, 1982, pp. 9-18.
[3] W. R. Stephenson and M. Gosh, “Two Sample Non-Parametric Tests Based on Subsamples,” Communications in Statistics— Theory and Methods, Vol. 14, No. 7, 1985, pp. 1669-1684. http://dx.doi.org/10.1080/03610928508829003
[4] E. L. Lehmann, “Consistency and Unbiasedness of Certain Nonparametric Tests,” Annals of Mathematical Statistics, Vol. 22, No. 2, 1951, pp. 165-179.
http://dx.doi.org/10.1214/aoms/1177729639
[5] H. B. Mann and D. R. Whitney, “On a Test of Whether One of Two Random Variables Is Stochastically Larger than the Other,” Annals of Mathematical Statistics, Vol. 18, No. 1, 1947, pp. 50-60.
http://dx.doi.org/10.1214/aoms/1177730491
[6] I. D. Shetty and Z. Govindarajulu, “A Two-Sample Test for Location,” Communications in Statistics—Theory and Methods, Vol. 17, No. 7, 1988, pp. 2389-2401.
http://dx.doi.org/10.1080/03610928808829752
[7] I. D. Shetty and S. V. Bhat, “A Note on the Generalization of Mathisen’s Median Test,” Statistics & Probability Letters, Vol. 19, No. 3, 1994, pp. 199-204.
http://dx.doi.org/10.1016/0167-7152(94)90105-8
[8] I. A. Ahmad, “A Class of Mann-Whitney-Wilcoxon Type Statistics,” The American Statistician, Vol. 50, No. 4, 1996, pp. 324-327.
[9] J. Xie and C. E. Priere, “Generalizing the Mann-Whitney Wilcoxon Statistic,” Journal of Non-Parametric Statistics, Vol. 12, No. 5, 2000, pp. 661-682. http://dx.doi.org/10.1080/10485250008832827

  
comments powered by Disqus

Copyright © 2019 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.